Alert archive / Arkansas / Wind Advisories in 2020

Wind Advisory 3, NWS Little Rock, AR

April 22, 202014 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Apr 22, 2020, 3:38 PM CDT for 14 counties in Arkansas. It took effect at Apr 22, 2020, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2020, 3:38 PM CDT (20:38 UTC)
In effect from
Apr 22, 2020, 7:00 PM CDT
Expired
Apr 23, 2020, 3:49 AM CDT
In force
9 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Independence County, AR, Jackson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Randolph County, AR, Sharp County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 78 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2111 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WWUS74 KLZK 222038
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
338 PM CDT Wed Apr 22 2020

ARZ007-008-016-017-025-033-034-045>047-057-230445-
/O.NEW.KLZK.WI.Y.0003.200423T0000Z-200423T1200Z/
Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff-
Lonoke-Prairie-Monroe-Arkansas-
Including the cities of Cave City, Ash Flat, Hardy, Attica, 
Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Stuttgart, 
and De Witt
338 PM CDT Wed Apr 22 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Primarily over the eastern third of the state of
  Arkansas.

* WHEN...From 7 PM this evening to 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Cavanaugh
2 follow-up statements
590 
WWUS74 KLZK 230157
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
857 PM CDT Wed Apr 22 2020

ARZ064-065-069-231200-
/O.EXA.KLZK.WI.Y.0003.000000T0000Z-200423T1200Z/
Lincoln-Desha-Drew-
Including the cities of Star City, Gould, Dumas, McGehee, 
and Monticello
857 PM CDT Wed Apr 22 2020

...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Lincoln, Desha and Drew Counties.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ARZ007-008-016-017-025-033-034-045>047-057-231200-
/O.CON.KLZK.WI.Y.0003.000000T0000Z-200423T1200Z/
Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff-
Lonoke-Prairie-Monroe-Arkansas-
Including the cities of Cave City, Ash Flat, Hardy, Attica, 
Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Stuttgart, 
and De Witt
857 PM CDT Wed Apr 22 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of central, eastern, north central and 
  southeast Arkansas.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
254 
WWUS74 KLZK 230849
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
349 AM CDT Thu Apr 23 2020

ARZ007-008-016-017-025-033-034-045>047-057-064-065-069-231000-
/O.CAN.KLZK.WI.Y.0003.000000T0000Z-200423T1200Z/
Sharp-Randolph-Independence-Lawrence-Jackson-White-Woodruff-
Lonoke-Prairie-Monroe-Arkansas-Lincoln-Desha-Drew-
Including the cities of Cave City, Ash Flat, Hardy, Attica, 
Pocahontas, Batesville, Walnut Ridge, Hoxie, Newport, Searcy, 
Beebe, Augusta, McCrory, Cotton Plant, Cabot, Lonoke, Des Arc, 
Hazen, De Valls Bluff, Brinkley, Clarendon, Stuttgart, De Witt, 
Star City, Gould, Dumas, McGehee, and Monticello
349 AM CDT Thu Apr 23 2020

...WIND ADVISORY IS CANCELLED...

Surface winds have diminished across the region early this
morning. Thus, the Wind Advisory has been cancelled.

$$

44

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:23 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 22, 3:23 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
323 PM CDT Wed Apr 22 2020

.SHORT TERM...Today Through Friday

18Z subjective surface analysis showed a surface low pressure
system over southwest Oklahoma with a plume of upper 60s to lower
70s dew points east of the surface low extending from north
central Texas into south central Oklahoma. We sent up an 18Z
weather balloon and the sounding showed some steep mid-level lapse
rates but showed a pocket of dry air in the lowest 2-3 km of the
atmosphere. SPC mesoanalysis corroborated this low level dry air
showing a plume of 850 mb moisture extending from north central
Texas into south central Oklahoma in line with the higher surface
dew points. Early afternoon water vapor satellite imagery showed a
strong shortwave trough over western Oklahoma spreading large
scale forcing for ascent over central and eastern Oklahoma. The
lift associated with the shortwave trough has allowed the surface
cyclone to deepen over west central Oklahoma, and all models
indicate that this surface cyclone will move east with the
shortwave trough this afternoon through the early morning hours of
Thursday.

The 18Z LZK RAOB featured a fairly large clockwise looping
hodograph with 0-3 km helicity values over 500 m2/s2. Early
afternoon SPC mesoanalysis was in line with the LZK RAOB but also
showed a large area of nearly 1000 m2/s2 of 0-3 km helicity over
northwest Arkansas. This incredible amount of low-level
helicity/wind shear is not within the effective inflow layer of
elevated thunderstorms over Arkansas at this time, but is
indicative of strong warm air advection and low-level lift over
the northwest part of the state. This strong low-level lift should
be sufficient to allow for the continued development of widespread
rain showers with embedded thunderstorms over Arkansas from this
afternoon through midnight tonight. Steep mid-level lapse rates
will allow elevated storms to provide a hail threat from the time
of this discussion through the overnight hours...however the
threat for damaging winds and tornadoes is dependent upon the
track of the surface low and the ability for the deep plume of
moisture to make it into Arkansas after 00Z this evening.

The primary forecast challenge for late this afternoon into this
evening will be tracking the low-level moisture plume and surface
low to determine the likelihood of surface based storms initiating
over southwest Arkansas after 00Z. The RAP is the most aggressive
bringing upper 60s dew point values into southwest Arkansas and
even approaching central Arkansas with the surface low moving over
the northwest portion of the state. If this is modeled correctly,
the southwestern portion of Arkansas would be in an ideal
thermodynamic and kinematic environment for supercell
thunderstorms with all modes of severe weather possible (e.g.
large hail, damaging winds, and tornadoes). However the NAM and
HRRR bring the surface low over west central Arkansas, essentially
keeping the warm sector, and the threat for surface based storms,
generally south of Arkansas and over northern Louisiana.

Will have to keep a close eye on surface observations from this
afternoon through this evening as short term surface analysis and
mesoscale forecasting will be extremely important through 06Z
tonight. Obviously the worst case scenario is the RAP, and the
best case scenario is the NAM. By 00Z we should have a better idea
on the track of the surface low and will have a better handle on
the severe thunderstorm and tornado threat over southwest and
central Arkansas this evening through the early morning hours on
Thursday.

As precipitation exits Arkansas from west to east Thursday morning
drier air will build across the state as a pacific type cold front
moves across the state. Have a wind advisory in effect from 00Z to
12Z for eastern Arkansas as the surface low moves across the
state. Winds should diminish in intensity behind the front as the
surface low moves away from the state relaxing the pressure
gradient. Winds will generally be out of the west-northwest during
the day on Thursday, and aside from some lingering showers in the
morning, skies should clear out in the afternoon for most of the
state.

Another upper level trough will move east over Arkansas on Friday,
bringing another round of showers and thunderstorms across the
state Friday afternoon and evening. There is another conditional
threat for severe weather Friday afternoon and evening, and once
again the primary forecast challenge will be whether or not a
strong plume of low-level moisture is able to make it back into
the state Friday. The position of the surface low will once again
play an important role in the areal extent and severity of storms
Friday afternoon and evening. If the surface low tracks over
northern Arkansas and can advect mid 60s dew points into the
state, we may have enough surface based CAPE to allow for
supercell thunderstorms in another highly sheared environment.
With the pacific front moving across Arkansas on Thursday, it may
be difficult for deep moisture to make it back across the state.
Either way we will have widespread showers and thunderstorms, but
the severity of the storms will depend on the ability for the
low-level atmosphere to recover moisture during the day on Friday.
At this time due to the short period of southerly flow behind the
pacific front on Thursday, think that the most likely scenario is
for elevated thunderstorms posing a threat for damaging winds from
microbursts and large hail. If moisture return is quick to return,
the severe weather threat may be higher Friday afternoon and
evening across central and southern Arkansas.

Cavanaugh

&&

.LONG TERM...Friday Night Through Wednesday

A trough will be progressing Ewrd across AR at the beginning of the
long term, allowing for rain and thunderstorm chances Fri night into
Sat morning along a tailing cold front. Modest buoyancy and bulk
wind shear could promote stronger and at times, severe thunderstorms
over portions of Srn AR, and subsequent fcst cycles will continue to
refine the severe weather threat. The sfc low will quickly lift
towards the N/E, with cooler, drier air filtering into the state
under N/W flow. High pressure will settle over the Natural State
through the weekend, promoting settled conditions with seasonable
temperatures.

By the beginning of the new work week, Srly flow returns to the
region, promoting another warm up. Rain chances will increase in
coverage from the N/W towards the E on Tues with a few rumbles of
thunder possible in the presence of marginal buoyancy. Another front
will push through the state late in the period, cutting off rain
chances from N to S Wed evening with another settled conditions once
again returning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     58  71  52  74 / 100  40   0  50
Camden AR         61  78  54  81 / 100  10   0  30
Harrison AR       54  69  51  67 / 100  40  10  70
Hot Springs AR    59  75  54  77 / 100  20   0  40
Little Rock   AR  59  74  54  76 / 100  30   0  40
Monticello AR     62  75  56  79 / 100  20   0  20
Mount Ida AR      58  75  54  76 /  90  10   0  50
Mountain Home AR  55  69  49  70 / 100  50   0  60
Newport AR        59  70  53  73 /  90  40   0  40
Pine Bluff AR     60  74  54  78 / 100  20   0  30
Russellville AR   58  74  54  74 / 100  20   0  60
Searcy AR         59  73  52  75 / 100  40   0  40
Stuttgart AR      61  73  55  75 / 100  30   0  30
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...CAVANAUGH / Long Term...GREEN
Hazardous weather outlook, Apr 22, 3:02 AM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
302 AM CDT Wed Apr 22 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-231000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
302 AM CDT Wed Apr 22 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Some strong to severe thunderstorms will be possible this morning
across portions of western into southwest Arkansas. Large hail
will be the primary threat with the strongest storms...with
locally heavy rainfall also possible.

There will be a break in thunderstorm activity later this morning.
However...additional thunderstorms will increase in coverage by
this afternoon and into the evening hours. Some severe
thunderstorms will be possible with this activity. The best
chances for seeing organized severe weather look to be across the
the southwest half of the area.

Damaging winds and large hail will be the primary threats
expected with the strongest storms...with tornadoes also possible.
The threat for tornadoes will be highest across far southwest
into southern Arkansas...with the damaging wind threat also
highest in this same area. The threat for large hail will exist
in this same region...but could extend further north across a
larger portion of the area.

Locally heavy rainfall will also be possible...with rainfall
amounts of 1 to 2 inches forecast. Locally higher amounts nearing
3 inches could be seen...which could lead to an isolated flash
flood threat.

Expect the threat for severe weather and thunderstorms to decrease
after midnight...with the threat for hazardous weather becoming
low by Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Thunderstorms return to the forecast Friday and Friday night. A
strong to severe thunderstorm could be seen Friday afternoon and
evening. The threat for hazardous weather looks to become low by
Saturday.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/69

In the hours before

Special weather statement, Apr 22, 1:17 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
117 PM CDT Wed Apr 22 2020

ARZ037-038-041-042-221845-
Scott AR-Yell AR-Garland AR-Montgomery AR-
117 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARLAND...
SOUTHEASTERN SCOTT...SOUTHWESTERN YELL AND MONTGOMERY COUNTIES UNTIL
145 PM CDT...

At 117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Cardiff to near Mimosa.
Movement was northeast at 70 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Danville...                       Mount Ida...
Norman...                         Oden...
Mimosa...                         Gravelly...
Fourche Valley...                 Mauldin...
Muddy Creek WMA...                Belleville...
Avant...                          Black Springs...
Corinth...                        Wing...
Mt Tabor...                       Fannie...
Bluffton...                       Lena Landing Rec Area...
Rover...                          Blue Ball...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3514 9345 3483 9328 3478 9329 3477 9325
      3467 9320 3442 9376 3484 9389
TIME...MOT...LOC 1817Z 232DEG 60KT 3479 9385 3450 9370

Cooper
Special weather statement, Apr 22, 1:29 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
129 PM CDT Wed Apr 22 2020

ARZ030-037-038-221900-
Scott AR-Logan AR-Yell AR-
129 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...NORTHEASTERN SCOTT AND
NORTHWESTERN YELL COUNTIES UNTIL 200 PM CDT...

At 129 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Midland to near Fourche Valley. Movement
was northeast at 65 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Booneville...                     Paris...
Danville...                       Mansfield...
Magazine...                       Subiaco...
Ratcliff...                       Blue Mountain...
Cardiff...                        Petit Jean River WMA...
Mosley...                         Stonehouse Recreation Area...
Gravelly...                       Fourche Valley...
Mount Magazine...                 Echo...
Belleville...                     Havana...
Caulksville...                    Corinth...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3508 9422 3510 9414 3514 9414 3514 9403
      3523 9403 3523 9392 3532 9392 3531 9381
      3538 9381 3514 9309 3513 9308 3484 9358
      3497 9422 3498 9423 3506 9423 3506 9425
TIME...MOT...LOC 1829Z 240DEG 56KT 3514 9437 3489 9361

Cooper
Special weather statement, Apr 22, 1:37 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
137 PM CDT Wed Apr 22 2020

ARZ039-041>043-221900-
Perry AR-Saline AR-Garland AR-Montgomery AR-
137 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERRY...NORTHWESTERN
GARLAND...NORTHWESTERN SALINE AND EASTERN MONTGOMERY COUNTIES UNTIL
200 PM CDT...

At 136 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lake Ouachita State Park, or 20 miles northwest of
Hot Springs, moving northeast at 65 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Hot Springs Village...            Jessieville...
Avant...                          Lena Landing Rec Area...
Hamilton...                       Mt Tabor...
Reform...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3472 9343 3477 9334 3477 9329 3480 9329
      3486 9319 3486 9293 3475 9274 3457 9337
      3463 9344
TIME...MOT...LOC 1836Z 240DEG 56KT 3469 9332

Cooper
Special weather statement, Apr 22, 2:04 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
204 PM CDT Wed Apr 22 2020

ARZ022-031-038-221945-
Pope AR-Yell AR-Conway AR-
204 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONWAY...CENTRAL YELL
AND SOUTHERN POPE COUNTIES UNTIL 245 PM CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
Petit Jean River WMA, or near Danville, moving northeast at 65 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Russellville...                   Danville...
Dardanelle...                     Atkins...
Pottsville...                     Ola...
Lake Dardanelle State Park...     Carden Bottoms...
Happy Bend...                     Solgohachia...
Mt Nebo State Park...             Hattieville...
Petit Jean State Park...          Plainview in Yell County...
Petit Jean River WMA...           Galla Creek WMA...
Mosley...                         Lake Dardanelle...
Belleville...                     Corinth...

LAT...LON 3521 9330 3521 9328 3523 9328 3538 9308
      3523 9260 3508 9303 3508 9305 3506 9305
      3496 9334 3500 9342 3508 9348
TIME...MOT...LOC 1904Z 247DEG 56KT 3507 9327

Cooper
Special weather statement, Apr 22, 2:17 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
217 PM CDT Wed Apr 22 2020

ARZ021-022-030-221945-
Pope AR-Johnson AR-Logan AR-
217 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...SOUTHERN
JOHNSON AND WEST CENTRAL POPE COUNTIES UNTIL 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near
Subiaco, or near Paris, moving northeast at 65 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Clarksville...                    Paris...
Lamar...                          London...
Knoxville...                      Subiaco...
Hartman...                        Scranton...
Woodland...                       Hinkle...
Hoyt...                           Midway in Logan County...
Spadra...                         Tokalon...
Holman...                         Lake Dardanelle...
Coal Hill...                      Caulksville...
Morrison Bluff...                 Roseville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3532 9385 3532 9381 3541 9381 3541 9380
      3536 9375 3537 9372 3538 9371 3545 9371
      3556 9343 3551 9322 3532 9317 3530 9326
      3532 9328 3530 9328 3521 9377 3526 9387
TIME...MOT...LOC 1917Z 246DEG 56KT 3535 9366

Cooper
Special weather statement, Apr 22, 3:16 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT Wed Apr 22 2020

ARZ030-037-038-040-222045-
Polk AR-Scott AR-Logan AR-Yell AR-
316 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LOGAN...
NORTHEASTERN POLK...SCOTT AND SOUTHWESTERN YELL COUNTIES UNTIL 345 PM
CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Beauchamp, or 8 miles north of Mena, moving northeast
at 65 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Mena...                           Waldron...
Beauchamp...                      Cardiff...
Queen Wilhelmina State Park...    Gravelly...
Polk County Fairgrounds...        Muddy Creek WMA...
Acorn...                          Union Hill...
Olio...                           Cedar Creek...
Y City...                         Rich Mountain...
Nola...                           Needmore...
Harvey...                         Boles...
Parks...                          Eagleton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3514 9387 3482 9352 3474 9373 3475 9374
      3474 9375 3473 9378 3472 9378 3471 9382
      3471 9387 3469 9387 3454 9430 3470 9441
TIME...MOT...LOC 2016Z 242DEG 57KT 3470 9424

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 1:50 AM CDTSpecial Weather StatementLZKPolk25 min
Apr 22, 2:41 AM CDTSpecial Weather StatementLZKPike34 min
Apr 22, 10:14 AM CDTSpecial Weather StatementLZKLogan31 min
Apr 22, 11:11 AM CDTSpecial Weather StatementLZKClark34 min
Apr 22, 11:57 AM CDTSpecial Weather StatementLZKMontgomery33 min
Apr 22, 12:17 PM CDTSpecial Weather StatementLZKMontgomery28 min
Apr 22, 12:18 PM CDTSpecial Weather StatementLZKPolk27 min
Apr 22, 12:23 PM CDTSevere Thunderstorm WarningLZKCalhoun, Ouachita17 min
Apr 22, 12:24 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Drew23 min
Apr 22, 12:39 PM CDTSpecial Weather StatementLZKCalhoun, Ouachita36 min
Apr 22, 12:46 PM CDTSpecial Weather StatementLZKDrew29 min
Apr 22, 12:53 PM CDTSpecial Weather StatementLZKScott37 min
Apr 22, 1:02 PM CDTSpecial Weather StatementLZKScott28 min
Apr 22, 1:17 PM CDTSpecial Weather StatementLZKMontgomery, Yell28 min
Apr 22, 1:29 PM CDTSpecial Weather StatementLZKLogan, Yell31 min
Apr 22, 1:37 PM CDTSpecial Weather StatementLZKGarland23 min
Apr 22, 1:58 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Yell20 min
Apr 22, 2:04 PM CDTSpecial Weather StatementLZKYell41 min
Apr 22, 2:17 PM CDTSpecial Weather StatementLZKJohnson28 min
Apr 22, 3:16 PM CDTSpecial Weather StatementLZKScott29 min
Apr 22, 3:35 PM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 8 more10 hr
Apr 22, 3:35 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell40 min
Apr 22, 3:37 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike23 min
Apr 22, 4:01 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Newton, Pope, Searcy26 min

Nearby

Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.